I was started on Neurontin about 5 days ago. For the past 3 days now I have had extreme diarrhea and incontinence. This is very embarrassing and has kept me house bound for 3 days now. There is nothing solid coming out despite the solid diet I am eating (BRAT diet.) It is all yellow water. I have severe stomach pain and a low grade fever, about 99.8. Could this be from the Neurontin? Or could I just be horribly sick?
Extreme diarrhea on Neurontin?
- 21 Mar 2012 by tiffers2788
- 30 November 2019
- neurontin, diarrhea, urinary incontinence
Also, I was weighed at my rheumatologist appointment yesterday and weighed in at 165. 5 days prior, at my pcp's office I was weighed at 202. Is it possible that I have really lost all of that weight in so little time?!?
Hi. This sounds like a number of problems. Either way you need to see a doc because there could also be something totally unrelated to the med or a stomach flu that may be wrong. And if you are allergic to the new med, you need to talk with the doc right away.
Even if this is a flu, you may also have an intestinal problem that is more serious. There are a whole bunch of infections that do this to people. And they don't just go away. They require treatment. Dysentery, e coli, etc.
So get in or give a call to the nurse, if you have that ability where you live, and do so right away. Today. This does not sound normal for a stomach flu. Let us know what they say. Ok?
Gabapentin caused me extreme diarrhea for 24 hours after first dose. Couldnt keep anything down. At first was a very severe pain in my gut about 5 hours after taking 300mg. After that the toilet became my best friend and I could not be more than 10 metres away from it. After initial gut pain which occured for around 1 - 2 hours the diarrhea continued throughout the night and next day. The gut pain turned into more a queezy stomache. The diarrhea was worse than having a stomache bug. Was extremely water basically a hose (recommened high intake of fluids to stop dehydration). I tried to eat in this period but would go straight through me and I felt as though i was starving. I am yet to talk to a doctor to see if a lower dose maybe a better option or if this will go away after a couple doses but in the mean time I am ceasing this medication as it was only one dose. It most certainly stops the nerve damage pain I got as a result from hip surgery however.
Will post back if I continue to take this medication and will mention what changes as i know this information will help some people as it did for me. Thanks guys
I have been on Gabapentin for many months. Only taking about 200 ml a day. A month ago my pain doc raised it to 600 ml 4 times a day, but I’ve only been taking 2 pills a day. I have had severe loose stools and diarrhea for a few weeks now. My Dr. thinks it’s IBS, but after reading some of the comments here I wonder if it could be related to the Gabapentin?
My Dr started me on Xifaxan for IBS on Friday but it isn’t working, so I’ve been taking Imodium or Kaopectate to slow things down. I too have to wear a Depends most of the time because of not making it to the bathroom. I’m very hungry and my Primary care Dr. has me on a bland diet. Anyone else know what I’m dealing with?
I get diarrhea from gabapentin, sometimes pretty intense, which will directly coincide with me dosing. Imodium helps me sometimes, but will take a couple days after consistent dosing to take effect.
I was prescribed Gabapentin and took it for many years - I never made the connection that it was the cause of my sudden IBS symptoms. Just as others say - like a fire hose of yellow water, food going right through me. This severely impacted my ability to absorb food, to the point where my bones were breaking every few months from seemingly impossibly small impacts (On one occasion my wrist broke when i pushed the freezer door closed a little to enthusiastically.)
If you have the symptoms noted in this thread, tell your doctor and STOP taking the medicine IMMEDIATELY. I am sure i have suffered untold damage due to chronic malnutrition caused by this medication for the 5 years I was on it. An ER doctor also told me i was malnourished during this period after doing blood work.
Best of luck to all of you, and I hope your doctors were able to prescribe a safe alternative medication.
I started on 100 mg gabapentin 3 times a day November 1. I increased to 300 3 times a day a week later and two weeks after to 600 mg 3 times a day. I got diarrhea so I quit. I got headache and worse diarrhea. I then began coming off it properly. Still have headache and diarrhea. I have taken imodium, and diphenoxylate this week to no avail. I have the watery bowels every time I eat or drink. I lost 13 lbs. (I weigh over 200 so not too concerned here.) There is nothing to do for this diarrhea. Be aware of gabapentin!!!
- Neurontin Information for Consumers
- Neurontin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Neurontin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.